Alert archive / North Carolina / Frost Advisories in 2017

Frost Advisory 2, NWS Newport/Morehead City, NC

November 11, 20174 counties in North Carolina

NWS Newport/Morehead City, NC issued this frost advisory at Nov 11, 2017, 6:49 PM EST for 4 counties in North Carolina. It took effect at Nov 12, 2017, 12:00 AM EST. It was in force for 6 hr.

The area

The counties it named.

The facts

Issued
Nov 11, 2017, 6:49 PM EST (23:49 UTC)
In effect from
Nov 12, 2017, 12:00 AM EST
Expired
Nov 12, 2017, 6:03 AM EST
In force
6 hr
Issued by
NWS Newport/Morehead City, NC

Counties Dare County, NC, Hyde County, NC, Tyrrell County, NC, Washington County, NC

The radar

The Morehead City radar (KMHX), 124 km from the middle of the area, began a volume at 23:48 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Newport, NC (KMHX), launched 12:00Z, 11.8 hours before the alert went out and 124 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Newport, NC at 12:00Z on 2017-11-11Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Newport, NC at 12:00Z on 2017-11-11The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 83 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
866 m above ground
0-6 km bulk shear
32 kt
0-1 km storm-relative helicity
83 m²/s²
0-3 km storm-relative helicity
221 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

926 
WWUS72 KMHX 112349
NPWMHX

URGENT - WEATHER MESSAGE
National Weather Service Newport/Morehead City NC
649 PM EST Sat Nov 11 2017

NCZ045-046-081-121200-
/O.NEW.KMHX.FR.Y.0002.171112T0500Z-171112T1300Z/
Washington-Tyrrell-Mainland Hyde-
Including the cities of Plymouth, Roper, Creswell, Columbia, 
Gum Neck, Engelhard, Fairfield, Ponzer, Scranton, and Swanquarter
649 PM EST Sat Nov 11 2017

...FROST ADVISORY IN EFFECT FROM MIDNIGHT TONIGHT TO 8 AM EST
SUNDAY...

The National Weather Service in Newport/Morehead City has issued
a Frost Advisory, which is in effect from midnight tonight to
8 AM EST Sunday.

* TEMPERATURES...In the upper 30s.

* TIMING...Midnight through 8 am.

* IMPACTS...Sensitive vegetation or crops left outdoors may be
  damaged or killed. Potted plants and garden vegetables may need
  to be covered or brought indoors.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Frost Advisory means that widespread frost is expected.
Sensitive outdoor plants may be killed if left uncovered.

&&

$$
3 follow-up statements
094 
WWUS72 KMHX 120245
NPWMHX

URGENT - WEATHER MESSAGE
National Weather Service Newport/Morehead City NC
945 PM EST Sat Nov 11 2017

NCZ047-121300-
/O.EXA.KMHX.FR.Y.0002.171112T0500Z-171112T1300Z/
Mainland Dare-
Including the cities of Manns Harbor, Stumpy Point, and East Lake
945 PM EST Sat Nov 11 2017

...FROST ADVISORY IN EFFECT UNTIL 8 AM EST SUNDAY...

The National Weather Service in Newport/Morehead City has issued
a Frost Advisory, which is in effect until 8 AM EST Sunday.

* TEMPERATURES...In the mid to upper 30s.

* TIMING...Midnight through 8 am.

* IMPACTS...Sensitive vegetation or crops left outdoors may be 
  damaged or killed. Potted plants and garden vegetables may 
  need to be covered or brought indoors.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Frost Advisory means that widespread frost is expected.
Sensitive outdoor plants may be killed if left uncovered.

&&

$$

NCZ045-046-081-121300-
/O.CON.KMHX.FR.Y.0002.171112T0500Z-171112T1300Z/
Washington-Tyrrell-Mainland Hyde-
Including the cities of Plymouth, Roper, Creswell, Columbia, 
Gum Neck, Engelhard, Fairfield, Ponzer, Scranton, and Swanquarter
945 PM EST Sat Nov 11 2017

...FROST ADVISORY REMAINS IN EFFECT UNTIL 8 AM EST SUNDAY...

* TEMPERATURES...In the mid to upper 30s.

* TIMING...Midnight through 8 am.

* IMPACTS...Sensitive vegetation or crops left outdoors may be 
  damaged or killed. Potted plants and garden vegetables may 
  need to be covered or brought indoors.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Frost Advisory means that widespread frost is expected.
Sensitive outdoor plants may be killed if left uncovered.

&&

$$
738 
WWUS72 KMHX 120735
NPWMHX

URGENT - WEATHER MESSAGE
National Weather Service Newport/Morehead City NC
235 AM EST Sun Nov 12 2017

NCZ045>047-081-121300-
/O.CON.KMHX.FR.Y.0002.000000T0000Z-171112T1300Z/
Washington-Tyrrell-Mainland Dare-Mainland Hyde-
Including the cities of Plymouth, Roper, Creswell, Columbia, 
Gum Neck, Manns Harbor, Stumpy Point, East Lake, Engelhard, 
Fairfield, Ponzer, Scranton, and Swanquarter
235 AM EST Sun Nov 12 2017

...FROST ADVISORY REMAINS IN EFFECT UNTIL 8 AM EST THIS MORNING...

* TEMPERATURES...In the mid to upper 30s.

* TIMING...Through 8 am.

* IMPACTS...Sensitive vegetation or crops left outdoors may be 
  damaged or killed. Potted plants and garden vegetables may 
  need to be covered or brought indoors.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Frost Advisory means that widespread frost is expected.
Sensitive outdoor plants may be killed if left uncovered.

&&

$$
999 
WWUS72 KMHX 121103
NPWMHX

URGENT - WEATHER MESSAGE
National Weather Service Newport/Morehead City NC
603 AM EST Sun Nov 12 2017

NCZ045>047-081-121215-
/O.CAN.KMHX.FR.Y.0002.000000T0000Z-171112T1300Z/
Washington-Tyrrell-Mainland Dare-Mainland Hyde-
Including the cities of Plymouth, Roper, Creswell, Columbia, 
Gum Neck, Manns Harbor, Stumpy Point, East Lake, Engelhard, 
Fairfield, Ponzer, Scranton, and Swanquarter
603 AM EST Sun Nov 12 2017

...FROST ADVISORY IS CANCELLED...

The National Weather Service in Newport/Morehead City has
cancelled the Frost Advisory.

Temperatures have risen into the upper 30s to lower 40s this
morning.

$$

What forecasters said that day

The local office's own words before this frost advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Newport/Morehead City, NC wrote its last area forecast discussion before this frost advisory went out at Nov 11, 3:02 PM EST, 3 hours 47 minutes earlier.

Area forecast discussion, Nov 11, 3:02 PM EST, 3 hours 47 minutes before
Area Forecast Discussion
National Weather Service Newport/Morehead City NC
302 PM EST Sat Nov 11 2017

.SYNOPSIS...
High pressure will build into the area from the north through
Sunday. A weak coastal trough and low pressure area will develop
Sunday Night through Monday. High pressure is forecast to build
over the region Tuesday through Thursday then slide offshore
Friday. A cold front will cross the area Saturday.

&&

.NEAR TERM /THROUGH TONIGHT/...
As of 230 PM Saturday...Strong high pressure centered across New
England will continue to ridge into the region tonight bringing
northeast low level flow across the region. The cold airmass
has allowed widespread stcu to develop across the offshore
waters which has been advecting into parts of the coast through
the day. The primary forecast challenge for tonight is how much
of the stcu will push inland and the models are not in the best
consensus about this. Some push the low clouds into the coastal
plain overnight while other erode it along the coast. The
primary implication regarding the cloud cover is how it will
affect low temps tonight and whether a frost advisory may be
needed for those counties that remain in the growing season,
mainly counties east of highway 17. Following best guidance at
this time, the eastern half of the CWA, where the growing season
has not ended, has the best chance to have clouds as well as
maintaining light winds allowing mixing to minimize the frost
potential and think min temps will be in the upper 30s to lower
40s. Well inland, expect light/calm winds to allow for better
radiational cooling and have lows in the lower 30s but the
growing season has ended here. The counties in the middle,
Washington and parts of Tyrrell, Mainland Hyde and Pamlico
Counties, is where the most uncertainty lies. With low
confidence, will not issue a frost advisory at this time and let
the evening shift evaluate the evolution of the clouds along the
coast.

&&

.SHORT TERM /SUNDAY/...
As of 230 PM Saturday...High pressure continues to ridge into
the area but weakens through the day as the high pushes east off
the New England coast while shortwave energy approaches from
the west. Expecting dry conditions to continue through the
daylight hours but will see increasing clouds as the system
approaches, and may continue to see low clouds advect in from
the coast with low level WWA increasing. Highs will range from
the mid/upper 50s well inland to low/mid 60s along the coast.

&&

.LONG TERM /SUNDAY NIGHT THROUGH SATURDAY/...
As of 230 PM Saturday...Clouds will increase Sun night with sct
shra developing late as a short wave approaches from the W and
moisture increases over the region. Models are significantly
wetter now for Mon with most showing at least 1/4 inch of
rainfall. Based on this raised pops to likely Mon with best chcs
in the morning inland and late morn/aftn coast. Lows Sunday
night will range from 40s inland to 50s coast with highs Mon
upper 50s to lower 60s. Precip will end from W to E by Mon
evening with clouds diminishing overnight as high pres begins to
build in from the NW. Lows Mon night will range from around 40
well inland to lower 50s OBX.

Tue thru Fri looks dry as the high pres slowly crosses to the N.
Models shows some weak short waves crossing in zonal flow but
precip chcs look slim with limited moisture. Highs upr 50s to
lower 60s Tue will moderate well into the 60s by Fri. lows Tue
night in the upr 30s to low 40s inland and upr 40s to lower 50s
beaches will warm slightly to 40s inland and mid 50s beaches by
Fri morn.

Next cold front will cross very late Fri night or Sat. For now
just have slight chc to low chc pops with limited moisture.
Highs Sat look to be mainly in the 60s again.

&&

.AVIATION /18Z SATURDAY THROUGH THURSDAY/...
Short Term /through Sunday/...
As of 1245 PM Sat...VFR conditions will persist through the TAF
period. Can expect scattered clouds to develop along the
coastal TAF sites (EWN/OAJ) this afternoon with high clouds
streaming through. Guidance is showing the potential for MVFR
ceiling conditions to develop late tonight with the best chance
over EWN and OAJ. Overall, confidence remains low and have
indicated SCT020 at this time. Expect, northeast flow of 5-10
knots through tomorrow, except tonight where winds will become
light to calm, but not expecting fog development. Cloud cover
will increase tonight and tomorrow, but remain VFR.

Long Term /Sunday Night through Thu/...
As of 230 PM Saturday...Bouts of sub VFR expected later Sun
night thru most of Mon as sct to numerous shra develop as short
wave crosses. Return to mainly VFR Mon night thru Thu as high
pres builds in from the NW. As usual cant rule out some late
night/early morn fog/st espcly mid week when winds will
diminish.

&&

.MARINE...
Short Term /through Sunday/...
As 230 PM Saturday...Latest obs show NE winds generally 15-25
kt and seas around 4-7 ft. High pressure centered well north of
the area will continue to extend into the area tonight, then
gradually weaken Sunday. Winds will gradually diminish to 10-20
kt this evening, and around 10-15 kt late tonight into Sunday.
Seas will also continue to gradually subside and are expected to
drop to 3-5 ft around midnight tonight and then to 2-4 ft
Sunday. Have extended the SCA for the Pamlico Sound until 4 pm
as obs show gusts continuing around 25-30 kt. SCA continues
along the coastal waters into the evening hours.

Long Term /Sunday Night through Thu/...
As of 230 PM Saturday...E to NE winds aob 15 kts Sun night with
seas 2 to 4 feet. N to NE winds will increase to mainly 15 to
20 kts with gusts 20 to 25 kts at times late Mon into Wed as
high pres builds in from the NW. NNW Winds will diminish to 15
kt or less Wed night and Thu as the high builds closer. Seas
will build to 3 to 5 feet late Mon then be in the 5 to 7 foot
range Tue and Wed. Seas are forecast to subside back to 3 to 5
feet Thu as winds diminish.

&&

.MHX WATCHES/WARNINGS/ADVISORIES...
NC...None.
MARINE...Small Craft Advisory until 4 PM EST this afternoon for AMZ135.
     Small Craft Advisory until 5 AM EST Sunday for AMZ152-154.
     Small Craft Advisory until 2 AM EST Sunday for AMZ156-158.
     Small Craft Advisory until 9 PM EST this evening for AMZ150.

&&

SYNOPSIS...SK
NEAR TERM...SK
SHORT TERM...SK
LONG TERM...RF
AVIATION...BM/RF
MARINE...SK/RF
Hazardous weather outlook, Nov 11, 9:28 AM EST, 9 hours 21 minutes before
Hazardous Weather Outlook
National Weather Service Newport/Morehead City NC
928 AM EST Sat Nov 11 2017

NCZ029-044>047-079>081-090>095-098-103-104-121430-
Martin-Pitt-Washington-Tyrrell-Mainland Dare-Greene-Beaufort-
Mainland Hyde-Duplin-Lenoir-Jones-Craven-Pamlico-Carteret-Onslow-
Outer Banks Dare-Outer Banks Hyde-
928 AM EST Sat Nov 11 2017

This Hazardous Weather Outlook is for eastern North Carolina.

.DAY ONE...Today and Tonight.

No hazardous weather is expected at this time.

.DAYS TWO THROUGH SEVEN...Sunday through Friday.

No hazardous weather is expected at this time.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

Nearby

Frost Advisories in North Carolina, 2017Every frost advisory in 2017

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.